Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

73 years old have increase oedema under eyes and blood creatine level 8. Any treatment?

User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 92 Questions
Dear Dr Sree XXXXXXX
My mother, 73 years has increasing oedema under her eyes and her blood creatine levels are 8.
She is in Bangalore at present. Is there an excellent department in a private hospital and or consultantyou can recommend in Bangalore where she can be seen as soon as possible and doesn't need to wait too long between tests as she suffers from Vertigo.Will she be requiring dialysis ? The oedema under her eyes started 3 years ago.
Thank-you for your help.
Kind Regards
Posted Sat, 17 Nov 2012 in General Health
Answered by Dr. Sree Bhushan Raju 10 hours later

Thanks for the query.

Irrespective of the reason for elevation of serum creatinine, a value of 8 mg/dl definitely deserves an admission in to the hospital preferably at Manipal Hospital, Bangalore. As she has no diabetes and hypertension so far, it will be better if she can be evaluated for a possibility of acute on chronic kidney disease at the earliest.

As she has got gout in which uric acid is elevated, there is a possibility that a sudden rise in uric acid level during an episode of acute gout also caused the high creatinine level. In addition swelling around the eyes?
2. What was her creatinine say a month ago or 3 months ago?
3. What is the size her kidney's
4. Did she get infections in the urine at any time or in the recent times, say within a month
4. She requires special investigations for few diseases which are prevalent in this age group; did she undergo any investigations recently in any hospital?

You can get back to me with answers and more queries

Best Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor